ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community

ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community (http://www.addforums.com/forums/index.php)
-   General Medication Discussion (http://www.addforums.com/forums/forumdisplay.php?f=258)
-   -   What Side-Effects Do You Experience from Amphetamines? (http://www.addforums.com/forums/showthread.php?t=188654)

aeon 11-01-17 10:29 AM

What Side-Effects Do You Experience from Amphetamines?
 
If you take one of the following medications for ADHD:
  • Dexedrine (dextroamphetamine sulfate)
  • Adderall (mixed amphetamine salts)
  • Vyvanse (lisdexamfetamine mesylate)
  • Desoxyn (methamphetamine hydrochloride)
Id like to know what side-effects you experience.

I tried to list the most commonly reported ones, as limited by the poll count.


Thanks,
Ian

peripatetic 11-01-17 11:04 AM

Re: What Side-Effects Do You Experience from Amphetamines?
 
i put dry mouth and diarrhea. i'm not currently on meds, but those are the two things i recall being most persistent (the dry mouth) and happening whenever i restarted and for a couple of days (the diarrhea).

Unmanagable 11-01-17 11:50 AM

Re: What Side-Effects Do You Experience from Amphetamines?
 
I no longer take them, but answered from memory, and checked all but erectile dysfunction, blurred vision (although I did have a prescription change/increase in my glasses around the same time to include bifocals, so it may have been attributed to the meds, too - ironically, i don't use/need those glasses anymore), and difficulty urinating (rather it was the opposite, as I went a whole lot more often).

Those issues arose with trying only two of the med options, adderal ir and vyvanse. The issues got even more intense and unbearable when the generics would get switched around.

Trying to become stable via methods being offered that seemed to be anything but stable eventually exhausted me and greatly lessened the quality of my life. To be fair, they were also adding different types of meds at the same time, which only worked to increase the intensity of my discomfort and ills.

I had tried ritalin illegally/recreationally back in my early 20s or so and it made me feel quite ill, so I had no interest in pursuing that route, or any others they suggested and started desperately seeking relief elsewhere.

Gypsy Willow 11-01-17 01:33 PM

Re: What Side-Effects Do You Experience from Amphetamines?
 
Muscle tension.

PoppnNSailinMan 11-06-17 04:23 PM

Re: What Side-Effects Do You Experience from Amphetamines?
 
The Vyvanse hasn't had hardly any effect on my blood pressure. A few days ago, I took my blood pressure and it was 106/69. That's pretty normal for me. But for a couple of weeks after I first started the Vyvanse, my pulse was often in the 90s and occasionally got up to 106 or 108 when I checked. But then my pulse returned to where it had been before I started the Vyvanse, usually in the mid 70s. It also goes up again for a few days when I raise the dose and then goes down to what it was before.

A few times, my vision has been a little blurry and my eye doctor says that my eyes are a little dry but not seriously so. He told me to put over the counter moisturizing eye drops in my eyes a couple of times a day and this seems to have fixed the problem.

Occasionally my mouth has been a little dry, but this hasn't been much of a problem so far. I've been trying to drink more water and keep well hydrated. This might help with my dry eyes, too.

I've also had a little constipation. So, I've been trying to change my diet some by eating more whole wheat bread, more salads and other vegetable every day. I put flaxseed meal into a breakfast shake that I take in the morning with my Vyvanse. And I drink more water, of course. All of this is helping.

The Vyvanse has definitely affected my appetite and I've lost a few pounds.

The Vyvanse has not had any effect on my libido, but I have had a little erectile dysfunction. The same thing happened to me 5 years ago when the psychiatrist who diagnosed me put me on Wellbutrin and it happened again when he put me on IR Ritalin. But the ED was worse for me on Wellbutrin and Ritalin than what it's been on Vyvanse, and after 3 months on the Vyvanse, I'm not having much problem any more.

I haven't had any sleep problems on Vyvanse. In fact, I've found that I sleep better when I'm on a stimulant. I slept better, too, when I was on Ritalin for a few months, one of the few benefits I experienced from that medication.


All times are GMT -4. The time now is 09:48 PM.

Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums